MAUDE Adverse Event Report: BALLARD CLOSED SUCTION SYSTEM FOR ADULTS WITH BALLARD TECHNOLOGY; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

BALLARD CLOSED SUCTION SYSTEM FOR ADULTS WITH BALLARD TECHNOLOGY; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 2210-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual sample was not returned for further evaluation of the potential defect; however, a photograph of the device was provided.The device history record for the reported lot number, 30014141, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 30-jul-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported, "the inner swivel of the closed suction broke off from the airway connector." there was no reported injury.Additionally, the users noted the inline suction catheter broke in multiple places when trying to disconnect the suction tubing.The tapered plastic adapter completely disconnected from the end of the device.Furthermore, when removing a pink saline ampule from the side port the entire interior portion pulled out and the tubing had to be clamped to stop the continuous leak.
 
Additional Manufacturer Narrative
Correction: d4.A photograph of the device was provided and confirmed the reported incident.A root cause was not identified.All information reasonably known as of 07-oct-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS WITH BALLARD TECHNOLOGY
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10349820
Report Number8030647-2020-00052
Device Sequence Number11437320
Product Code BSY
UDI-Device Identifier00609038983103
UDI-Public00609038983103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number2210-5
Device Catalogue NumberUNKNOWN
Device Lot Number30014141
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date10/08/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1